Low-dose oral contraceptive-induced acute myocardial infarction


Aslan A. N. , Suygun H., Sivri S., KELEŞ T.

EUROPEAN JOURNAL OF CONTRACEPTION AND REPRODUCTIVE HEALTH CARE, vol.21, no.6, pp.499-501, 2016 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 21 Issue: 6
  • Publication Date: 2016
  • Doi Number: 10.1080/13625187.2016.1225715
  • Title of Journal : EUROPEAN JOURNAL OF CONTRACEPTION AND REPRODUCTIVE HEALTH CARE
  • Page Numbers: pp.499-501

Abstract

Objectives: Since their introduction, oral contraceptives (OCs) have been associated with risk to both the venous and the arterial systems. Studies have shown that OC use is associated with a risk of venous thromboembolism, ischaemic stroke and acute myocardial infarction (MI). MI is rarely seen in patients using OCs, particularly in the absence of clinical risk factors or smoking.